Hail, Hardin
- When
- May 2, 5:15 PM CST
- Where
- Hardin County, 5 mi SE of Kountze
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.317, -94.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 2, 2:46 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 PM CDT TUE MAY 2 2006 .UPDATE... I UPDATED THE ZONES TO BETTER ADDRESS THE ONGOING AIR MASS THUNDERSTORMS ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. && .PREV DISCUSSION... (ISSUED 325 PM CDT TUE MAY 2 2006) SYNOPSIS... THE SUBTROPICAL HIGH-PRESSURE RIDGE, WHICH CURRENTLY EXTENDS ACROSS NORTHERN FLORIDA, WILL TRANSLATE SOUTH, SETTLING OVER THE NORTHERN GULF OF MEXICO NEAR LATITUDE 28 DEG N FOR THE NEXT FEW DAYS. FURTHER-UP, A FEW PACIFIC SHORTWAVES WILL TRAVEL WEST-TO-EAST ACROSS TEXAS AND LOUISIANA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, MAINLY IN THE AFTERNOON, WHEN THESE SHORTWAVES PASS OVER A HEATED GROUND. DISCUSSION... THIS MORNINGS SOUNDING DEPICTED A 29 PERCENT INCREASE IN PRECIPITABLE WATER DUE IN PART, TO A STRONGER GULF-AIR ADVECTION. THE STRONGER GULF AIR ADVECTION HAS ALSO GENERATED A 2 C DEGREE ADVECTION INVERSION AT 4500 FT NEVERTHELESS, NOT STRONG ENOUGH TO IMPEDE THE AIR MASS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. FOR TONIGHT, A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY EVENING HOURS. OTHERWISE, SKIES WILL BE CLEAR TO PARTLY CLOUDY. THE FOG WILL RETURN DURING THE OVERNIGHT HOURS, ESPECIALLY ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THE OVERNIGHT MINIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL. FOR TOMORROW, THE FOG WILL LIFT AND BURN-OFF BY MIDMORNING. THE COMBINATION OF A HEATED GROUND AND SHORTWAVES PASSING OVERHEAD WILL SET OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE. THE AFTERNOON MAXIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL. AVIATION... SOME ADVECTION FOG IS POSSIBLE OVER THE LAKE CHARLES AND LAFAYETTE AERODROMES DURING THE EARLY MORNING HOURS. SOME PATCHY FOG IS POSSIBLE OVER ALEXANDRIA AERODROME. OTHERWISE, AIR MASS SHOWERS AND THUNDERSTORMS WILL BE FOUND IN VICINITY OF AIRPORTS. MARINE... THE HIGH PRESSURE RIDGE WILL SLOPE DOWNWARD ABRUPTLY OVER THE WESTERN COASTAL WATERS (BETWEEN HIGH ISLAND AND CAMERON). CONSEQUENTLY, THE ONSHORE WINDS AND SEAS WILL BE SLIGHTLY STRONGER AND HIGHER. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 332 PM CDT TUE MAY 2 2006 LAZ030-031-022115- ALLEN-BEAUREGARD- 332 PM CDT TUE MAY 2 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN ALLEN PARISH... NORTHEASTERN BEAUREGARD PARISH... AT 324 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED SEVERAL STORMS WITH EXCESSIVE LIGHTNING FROM NEAR DE RIDDER...TO BUNDICKS LAKE...TO DRY CREEK AND MITTIE. THESE STORM WERE MOVING EAST AT 15 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 7 N JASPER 31.02N 94.00W
05/02/2006 E1.75 INCH JASPER TX LAW ENFORCEMENT
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 E WOODVILLE 30.77N 94.39W
05/02/2006 E0.88 INCH TYLER TX LAW ENFORCEMENT
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 NE NEWTON 30.86N 93.75W
05/02/2006 E0.75 INCH NEWTON TX OTHER FEDERAL
NEWTON CORRECTIONAL FACILITY REPORTED PENNY HAIL
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL KOUNTZE 30.37N 94.32W
05/02/2006 E1.00 INCH HARDIN TX LAW ENFORCEMENT
HARDIN COUNTY S.O. REPORTS QUARTER-SIZED HAIL ONGOING IN
THE CITY OF KOUNTZE
&&
LGEThe Lake Charles radar (KLCH), 102 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510636.